Alert archive / California / Hazardous Seas Warnings in 2013

Hazardous Seas Warning 7, NWS Eureka, CA

April 15, 2013

NWS Eureka, CA issued this hazardous seas warning at Apr 15, 2013, 9:10 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2013, 9:10 PM PDT (04:10 UTC)
Expired
Apr 16, 2013, 2:46 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WHUS76 KEKA 160410
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
910 PM PDT MON APR 15 2013

PZZ470-161215-
/O.NEW.KEKA.SE.W.0007.130416T0410Z-130416T1600Z/
/O.CON.KEKA.SC.Y.0035.000000T0000Z-130419T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
910 PM PDT MON APR 15 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THURSDAY.

* WINDS...N 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT TONIGHT
  SUBSIDING TO 15 TO 25 KT WITH GUSTS TO 30 KT ON TUESDAY.

* WAVES...NW 12 FT AT 8 SECONDS SUBSIDING SLIGHTLY TO 10 FT ON
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-161215-
/O.CON.KEKA.GL.W.0009.000000T0000Z-130416T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
910 PM PDT MON APR 15 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WINDS...N 25 TO 30 KT. FREQUENT GUSTS TO 35 KT TONIGHT AND
  TUESDAY MORNING.

* WAVES...NW 12 TO 14 FT AT 8 TO 9 SECONDS TONIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-161215-
/O.CON.KEKA.SC.Y.0035.000000T0000Z-130417T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
910 PM PDT MON APR 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM WEDNESDAY...

* WINDS...N 20 TO 30 KT. OCCASIONAL GUSTS TO 35 KT TONIGHT NEAR
  AND S OF CAPE MENDOCINO.

* WAVES...NW 10 FT AT 8 TO 9 SECONDS TONIGHT THROUGH TUESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
168 
WHUS76 KEKA 160946
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PDT TUE APR 16 2013

PZZ475-161800-
/O.CAN.KEKA.GL.W.0009.000000T0000Z-130416T1600Z/
/O.NEW.KEKA.SC.Y.0036.130416T1000Z-130421T0000Z/
/O.NEW.KEKA.SE.W.0008.130416T1000Z-130417T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PDT TUE APR 16 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM PDT SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...N 30 KT TODAY AND TONIGHT.  

* WAVES...NW 13 FT AT 9 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-161800-
/O.CAN.KEKA.SE.W.0007.000000T0000Z-130416T1600Z/
/O.NEW.KEKA.SC.Y.0036.130416T1000Z-130418T2200Z/
/O.UPG.KEKA.SC.Y.0035.000000T0000Z-130419T0000Z/
/O.NEW.KEKA.SE.W.0008.130416T1000Z-130417T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 AM PDT TUE APR 16 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 3 PM PDT THURSDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...N 25 KT TODAY AND TONIGHT.

* WAVES...NW 11 FT AT 8 SECONDS TODAY AND TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-161800-
/O.CAN.KEKA.SC.Y.0035.000000T0000Z-130417T1000Z/
/O.NEW.KEKA.SC.Y.0036.130416T1000Z-130418T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
246 AM PDT TUE APR 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THURSDAY. 

* WINDS...N 25 KT TODAY AND TONIGHT.

* WAVES...NW 10 FT AT 9 SECONDS TODAY AND TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-161800-
/O.UPG.KEKA.SC.Y.0035.000000T0000Z-130417T1000Z/
/O.NEW.KEKA.SE.W.0008.130416T1000Z-130417T1200Z/
/O.NEW.KEKA.SC.Y.0036.130416T1000Z-130418T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
246 AM PDT TUE APR 16 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 3 PM PDT THURSDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...N 30 KT TODAY AND TONIGHT.

* WAVES...NW 11 FT AT 9 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 15, 3:57 PM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 15, 3:57 PM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
357 PM PDT MON APR 15 2013

.SYNOPSIS...
SCATTERED SHOWERS OVER INLAND AREAS WILL DIMINISH TONIGHT WITH
FROSTY TEMPERATURES BY MORNING. DRY WEATHER WITH GRADUALLY WARMING
TEMPERATURES IS EXPECTED FOR THE REST OF THE WEEK.

&&

.DISCUSSION...
SHOWER ACTIVITY BECOMING INCREASINGLY CONFINED TO INLAND AREAS WHERE
BETTER INSTABILITY EXISTS AND THIS WILL CONTINUE TO BE THE CASE THIS
EVENING. MAIN SHORTWAVE TROUGH AXIS IS ROTATING SOUTHWARD ACROSS THE
AREA AT THE MOMENT AND FORCING FOR SHOWERS WILL GRADUALLY DIMINISH
OVER THE NEXT FEW HOURS WHILE THE ATMOSPHERE CONTINUES TO STABILIZE.
EXPECT THIS WILL ALLOW FOR FAIRLY QUICK END TO SHOWER ACTIVITY BY
MIDNIGHT AND CLEARING SKIES. WITH UNSEASONABLY COLD AIR ALOFT WE DID
HAVE SEVERAL REPORTS OF SMALL HAIL MIXING IN WITH THE HEAVIEST
SHOWERS. SNOW WAS REPORTED AS LOW AS 2500 FEET BUT DID NOT
ACCUMULATE UNTIL AT LEAST 3000 TO 3500 FT WITH NO IMPACTS TO ANY
MAJOR ROADWAYS.

MAIN CONCERN FOR TONIGHT WILL BE FREEZING TEMPERATURES. WINDS ARE
GUSTING ABOVE 25 MPH ALONG MUCH OF THE COAST BUT WILL CONTINUE TO
DIMINISH OVERNIGHT. MODEL GUIDANCE IS HINTING THAT MOST AREAS AWAY
FROM THE IMMEDIATE MENDOCINO COAST WILL SEE LIGHT ENOUGH WINDS FOR
FROST AS THE ATMOSPHERE DECOUPLES. ISSUED FREEZE WARNINGS FOR
INTERIOR ZONES AND FROST ADVISORIES FOR COASTAL ZONES. WILL NEED TO
WATCH TEMPS WED AM AS WELL. OTHERWISE THE REST OF THE FORECAST
PERIOD WILL BE QUIET WITH WARMING TEMPERATURES AND SUNSHINE. MARINE
CLOUDINESS MAY BECOME MORE OF AN ISSUE LATE IN THE WEEK. AAD

&&

.AVIATION...A WEAK DISTURBANCE PASSING THROUGH THE REGION IS CAUSING
SOME LIGHT SHOWERS ACROSS PORTIONS OF NORTHWEST CALIFORNIA THIS
AFTERNOON. EXPECT THESE SHOWERS TO DISSIPATE INTO THIS EVENING AND
TONIGHT. GUSTY NORTHERLY WINDS SHOULD ALSO EASE INTO THIS EVENING AS
THE GRADIENT WEAKENS. VFR SHOULD MOSTLY PREVAIL ALONG THE COAST WITH
SOME MINOR FLUCTUATIONS POSSIBLE DUE TO CEILINGS. INLAND...EXPECT
VFR TO PREVAIL.

.MARINE...GALE TO NEAR GALE CONDITIONS WILL CONTINUE THROUGH TUESDAY
MORNING. THIS IS DUE TO HIGH PRESSURE OFFSHORE APPROACHING THE COAST
AND INTERACTING WITH A WEAK DISTURBANCE INLAND. THIS HAS TIGHTENED
THE PRESSURE GRADIENT, WHICH IS CAUSING THE NORTHERLY WINDS.
NEARSHORE BUOYS ARE SHOWING WINDS ABOUT 5 KT LESS THAN WHAT THE
MODELS HAVE BEEN SAYING AND ABOUT 3 TO 5 FEET LOWER THAN WHAT THE
LOCAL SWAN MODEL IS SAYING. HAVE BUMPED WINDS AND WAVES DOWN IN THE
NEXT 12 HOURS TO REFLECT THIS. DROPPED THE GALE WARNING FOR ZONE 450
BECAUSE WINDS ARE NOT REACHING GALE FORCE ACROSS THE ENTIRE ZONE.
THOUGH, A FEW GALE FORCE GUSTS CAN BE EXPECTED AROUND CAPE MENDOCINO
AND PT ARENA THROUGH TUESDAY MORNING. LEFT THE GALE WARNING FOR ZONE
470 AS ADVERTISED ALONG WITH THE SCA'S IN THE REMAINING ZONES. ZONE
470 MAY NEED A HAZARDOUS SEAS WARNING TONIGHT. HELD OFF ON ISSUING
ONE WITH THIS PACKAGE BECAUSE CONFIDENCE IS MARGINAL GIVEN HOW FAR
OFF THE MODELS HAVE BEEN. DECIDED TO CHANGE THE WORDING FOR THAT
ZONE IN THE MWW TO REFLECT VERY STEEP WAVES TO REFLECT THIS. BUT
THIS WILL NEED TO BE MONITORED BY THE NEXT SHIFT FOR POSSIBLE
CHANGES. REGARDLESS, CONDITIONS SHOULD IMPROVE TUESDAY AS THE
GRADIENT WEAKENS. MODELS ARE IN EXCELLENT AGREEMENT SHOWING HIGH
PRESSURE OFFSHORE. THIS SHOULD ALLOW NORTHERLY WINDS AND SEAS TO
CONTINUE THE REST OF THIS WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WARNING FROM 2 AM TO 8 AM PDT TUESDAY CAZ003-004-076.

     FROST ADVISORY FROM 2 AM TO 8 AM PDT TUESDAY CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY UNTIL 5 PM PDT THURSDAY PZZ470.

     GALE WARNING UNTIL 9 AM PDT TUESDAY PZZ475.

     SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY PZZ450-455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 15, 3:59 PM PDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
359 PM PDT MON APR 15 2013

CAZ001-002-162300-
REDWOOD COAST-MENDOCINO COAST-
359 PM PDT MON APR 15 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

SKIES WILL CLEAR WITH COLD TEMPERATURES TONIGHT ALLOWING FOR
AREAS OF FROST TONIGHT ESPECIALLY AWAY FROM THE IMMEDIATE COAST.
FREEZING TEMPERATURES WILL ESPECIALLY BE POSSIBLE ACROSS THE
INTERIOR VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

AREAS OF FROST WILL BE POSSIBLE TUESDAY AND WEDNESDAY MORNINGS.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-162300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
359 PM PDT MON APR 15 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

SHOWER ACTIVITY WILL DIMINISH THIS EVENING. SKIES WILL CLEAR WITH
COLD TEMPERATURES TONIGHT ALLOWING FOR AREAS OF FROST TONIGHT
INLAND. FREEZING TEMPERATURES WILL ESPECIALLY BE POSSIBLE ACROSS
THE INTERIOR VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

AREAS OF FROST WILL BE POSSIBLE TUESDAY AND WEDNESDAY MORNINGS.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:46 AM PDTSmall Craft AdvisoryEKA8 days
Apr 16, 2:46 AM PDTHazardous Seas WarningEKA60 hr
Apr 16, 2:02 PM PDTFrost AdvisoryEKA19 hr

Nearby

Hazardous Seas Warnings in California, 2013Every hazardous seas warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.